MAUDE Adverse Event Report: SYNTHES GMBH 2.8MM DRILL BIT/QC/165MM; BIT, DRILL

SYNTHES GMBH 2.8MM DRILL BIT/QC/165MM; BIT, DRILL
Model Number 310.284
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, two drill bits were dull, deteriorated, and bent.Procedure was completed successfully with no surgical delay.This report is for a 2.8mm drill bit.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 310.284, lot: 4l68263, manufacturing site: bettlach, release to warehouse date: may 20, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the lcp drill bit ø2.8 w/stop l165 2flute (p/n: 310.284, lot #: 4l68263) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was bent.The stop ring was missing from the device.The tip of the device was observed and no issues were observed with the returned device.Functional test: a functional test was not performed as the device was returned by itself.Can the complaint be replicated with the returned device? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage and missing components.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed drill bit 2-flute dx.X with stop ring.Complaint confirmed? yes, the device received was bent.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the lcp drill bit ø2.8 w/stop l165 2flute (p/n: 310.284, lot #: 4l68263).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied on the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM DRILL BIT/QC/165MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11694053
Report Number8030965-2021-03081
Device Sequence Number17117335
Product Code HTW
UDI-Device Identifier10886982186416
UDI-Public(01)10886982186416
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.284
Device Catalogue Number310.284
Device Lot Number4L68263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCP DRILL BIT Ø2.8 W/STOP L165 2FLUTE; LCP DRILL BIT Ø2.8 W/STOP L165 2FLUTE